question-icon

Suggest treatment for lip pigmentation

default
Posted on Mon, 7 Dec 2015
Question: I have a very small area on my outer lower lip which has a blue tinge....my lips are also very dry and cracked....is there any relationship?
doctor
Answered by Dr. Rahul Kumar (1 hour later)
Brief Answer:
Pigmentation due to dryness

Detailed Answer:
Hello,
Thanks for the query,
Dry lips are usually due to change in weather.
Home remedies like application of butter or petroleum jelly is also helpful.
Avoid lip smacking, it actually increases the severity.
I would like to know, if you are taking any other medication for any disease.
Lip fissuring is a common side effect of many drugs.
Lip pigmentation can be secondary to lip fissuring.
If possible upload a photograph of your lips.
This will help me in giving a proper way of management.
Let me know if any of the doubt.
Thank you
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Rahul Kumar (1 hour later)
While I don't have the resources to send you a picture, it is a very small bluish area on the bottom lip very close to the chin. It has been there for a very long time...but seems to be more prominent with the cold weather that just set in here in New England. But it is very small.....
doctor
Answered by Dr. Rahul Kumar (15 hours later)
Brief Answer:
Mometasone

Detailed Answer:
hello
Thanks for the follow up.
It must be due to dryness and cracking of lips.
I treat such cases with a mild steroid like mometasone cream.
You can try this cream in consultation with your doctor.
This should help you.
Let me know if you have any other doubts.
Thank you
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Rahul Kumar

Dermatologist

Practicing since :2010

Answered : 6318 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for lip pigmentation

Brief Answer: Pigmentation due to dryness Detailed Answer: Hello, Thanks for the query, Dry lips are usually due to change in weather. Home remedies like application of butter or petroleum jelly is also helpful. Avoid lip smacking, it actually increases the severity. I would like to know, if you are taking any other medication for any disease. Lip fissuring is a common side effect of many drugs. Lip pigmentation can be secondary to lip fissuring. If possible upload a photograph of your lips. This will help me in giving a proper way of management. Let me know if any of the doubt. Thank you